MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI; CANNULA, STANDARD, REUSABLE

INTUITIVE SURGICAL, INC DA VINCI; CANNULA, STANDARD, REUSABLE
Model Number 470002-07
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted myomectomy surgical procedure, the tip was bent, and a piece of the black part fell inside the patient, but the doctor retrieved it.The procedure was completed.
 
Additional Manufacturer Narrative
The cannula seal has not been received for failure analysis evaluation.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The cannula/seal were returned still attached to a fenestrated bipolar forceps instrument.They were analyzed, and the complaint was not confirmed by failure analysis.An investigation was completed.No damage was found.Additional information was obtained from the customer regarding the complaint: a fenestrated bipolar arm was in use during a robotic assisted laparoscopic myomectomy case.The arm stopped moving and the first assist saw that the tip of the arm would not straighten out.An emergency instrument release device was retrieved and used in an attempt to take the arm out through the trocar but it was unsuccessful.Due to the fact that the arm could not straighten out completely, the only way to take it out was to take the entire trocar out along with the arm.Upon exit, a piece of the wire that had snapped, broke off and went into the interior of the abdominal wall.It was spotted and retrieved easily leaving no damage.A new arm was placed with a new trocar, and the procedure was completed successfully.An abdominal x-ray was taken out of an abundance of caution to give another diagnostic tool to confirm that there was not any other metal in the abdomen.The surgical task being performed during the device breakage was lifting the uterus.The surgeon did not notice any issues with the functionality of the instrument.The accessory did not collide with any other instruments or other hard material during the surgical procedure.The fragment fell inside the patient due to an instrument tip / accessory collision.The accessory was not removed during the procedure, prior to the breakage.The surgical staff felt resistance upon removal of the instrument; it remained bent and unable to straighten.There was no damage noted to the cannula after the accessory was removed.The fragment was retrieved, and it was confirmed through examination and looking around the belly.No additional surgical procedure was required to remove the fragment.The procedure was completed robotically.The patient has not returned to the hospital due to experiencing any post-surgical complications related to retaining a foreign object.The accessory is available for return; however, a fragment was thrown away.There were no photographic images of the devices or video recording of the procedure available for isi review.No further information was available.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
DA VINCI
Common Device Name
CANNULA, STANDARD, REUSABLE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22469190
Report Number2955842-2025-29306
Device Sequence Number4234991
Product Code NAY
UDI-Device Identifier00886874112137
UDI-Public(01)00886874112137(10)NA
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470002-07
Device Catalogue Number470002
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2025
Supplement Date Received by Manufacturer08/11/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale
Patient Weight80 KG